MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH WIRELESS ADAPTER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE TOUCH WIRELESS ADAPTER; VENTRICULAR (ASSIST) BYPASS
Model Number HMT2100
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the heartmate touch (hmt) was not connecting to any system controller.Troubleshooting was performed, the app was restarted, the ipad was turned off and on, the adapter was unplugged, a new wireless adapter was tried, and the patient cable was changed out.The hmt would still not connect to the system controller.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the heartmate touch not connecting to any system controller was not confirmed as it was not reproduced during testing.The heartmate touch system was connected to multiple test system controllers without issue during testing.The returned heartmate touch tablet was functionally tested with the returned wireless adapter and a test system controller on a mock circulatory loop and was found to operate as intended during analysis.The framework file downloaded from the returned heartmate touch tablet contained data from 14may2024 to 27aug2024.The framework file showed the heartmate touch in use with several system controllers.No atypical events were captured.The root cause of the reported event could not be conclusively determined through this analysis.The wireless adapter is manufactured by a third party who maintains the device history records.Heartmate 3 instructions for use (ifu) chapter 4 ¿heartmate touch communication system¿ and the heartmate touch communication system quick start guide under ¿how to use the heartmate touch communication system¿ explain the operation of the heartmate touch system, including how to set up the system and connect the tablet to the wireless adapter and system controller and how to use the heartmate touch app.These documents also warn that the heartmate touch system may be interfered with by other equipment, even if that other equipment complies with cispr emission requirements.Heartmate 3 instructions for use (ifu) chapter 7 ¿alarms and troubleshooting¿ and the heartmate touch communication system quick start guide under ¿troubleshooting¿ provides troubleshooting steps to resolved various issues while using the heartmate touch, including the system controller not being detected by the heartmate touch app.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE TOUCH WIRELESS ADAPTER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20387790
Report Number2916596-2024-06370
Device Sequence Number18159014
Product Code DSQ
UDI-Device Identifier05415067032065
UDI-Public(01)05415067032065
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberHMT2100
Device Catalogue NumberHMT2100
Device Lot Number149380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown